Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 38, NWS Medford, OR

September 10, 2014

NWS Medford, OR issued this gale warning at Sep 10, 2014, 3:20 AM PDT. It took effect at Sep 10, 2014, 2:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 3:20 AM PDT (10:20 UTC)
In effect from
Sep 10, 2014, 2:00 PM PDT
Expired
Sep 11, 2014, 1:00 AM PDT
In force
11 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WHUS76 KMFR 101020
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
320 AM PDT WED SEP 10 2014

PZZ376-102330-
/O.CAN.KMFR.GL.W.0037.000000T0000Z-140911T0600Z/
/O.EXT.KMFR.SI.Y.0101.000000T0000Z-140912T0000Z/
/O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-140911T1200Z/
/O.NEW.KMFR.GL.W.0038.140910T2100Z-140911T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
320 AM PDT WED SEP 10 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 
  KT SOUTH OF GOLD BEACH THIS EVENING THROUGH WEDNESDAY EVENING. 

* SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH
  A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY 
  STEEP AT 9 TO 12 FEET 7 SECONDS THIS EVENING THROUGH 
  WEDNESDAY EVENING. 

* AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL WINDS 
  AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE THIS EVENING 
  THROUGH AT LEAST WEDNESDAY. HOWEVER...GALES AND VERY STEEP 
  SEAS ARE POSSIBLE FROM THIS EVENING THROUGH WEDNESDAY 
  EVENING SOUTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-102330-
/O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/
/O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/
/O.NEW.KMFR.SI.Y.0102.140910T2100Z-140911T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
320 AM PDT WED SEP 10 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

* WINDS: NORTH 20 TO 30 KT.

* SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A
  DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS WILL BECOME VERY STEEP
  AT 6 TO 9 FEET 7 SECONDS THROUGH THIS EVENING.

* AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL
  CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. 
  HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO 
  SHORE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON...
  ESPECIALLY NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-102330-
/O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/
/O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/
/O.NEW.KMFR.SI.Y.0102.140910T2100Z-140912T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
320 AM PDT WED SEP 10 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET 7 SECONDS 
  NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL 
  EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS 
  WINDS INCREASE THIS EVENING THROUGH WEDNESDAY EVENING. 

* WINDS: NORTH 15 TO 25 KT DEVELOPING THIS AFTERNOON AND
  CONTINUING THROUGH THIS EVENING. 

* TIMING: STEEP SEAS AND MODERATE WINDS WILL BOTH OCCUR THIS
  EVENING THROUGH WEDNESDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
354 
WHUS76 KMFR 102157
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PDT WED SEP 10 2014

PZZ376-111100-
/O.EXT.KMFR.GL.W.0038.000000T0000Z-140911T0800Z/
/O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T1800Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-140911T1200Z/
/O.CON.KMFR.SI.Y.0101.000000T0000Z-140912T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
257 PM PDT WED SEP 10 2014

...GALE WARNING NOW IN EFFECT UNTIL 1 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
11 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT
  SOUTH OF GOLD BEACH THROUGH TONIGHT.

* SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A
  PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP OF 9 TO
  12 FEET AT 7 SECONDS THROUGH TONIGHT.

* AREAS AFFECTED: SMALL CRAFT CONDITIONS FOR WINDS AND SEAS ARE
  EXPECTED OVER THE ENTIRE ZONE. HOWEVER...GALES AND VERY STEEP
  SEAS ARE POSSIBLE THROUGH TONIGHT SOUTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-111100-
/O.EXT.KMFR.SI.Y.0102.000000T0000Z-140911T0800Z/
/O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
257 PM PDT WED SEP 10 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 AM
PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT UNTIL 11 PM PDT THURSDAY. 

* WINDS: NORTH 20 TO 30 KT.

* SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A
  DOMINANT PERIOD OF 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6
  TO 9 FEET AT 7 SECONDS THROUGH TONIGHT.

* AREAS AFFECTED: SMALL CRAFT CONDITIONS FOR WINDS AND SEAS ARE
  EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO
  VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE THIS AFTERNOON AND
  EVENING...ESPECIALLY NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-111100-
/O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T1800Z/
/O.CON.KMFR.SI.Y.0102.000000T0000Z-140912T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
257 PM PDT WED SEP 10 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 11 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET AT 7 SECONDS
  NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL
  EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS
  PEAK THIS EVENING.

* WINDS: NORTH 15 TO 25 KT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  CONDITIONS FOR WINDS AND SEAS. HOWEVER...THE STEEPEST SEAS WILL BE
  SOUTH OF CAPE ARAGO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 10, 2:22 AM PDT, 58 minutes earlier.

Area forecast discussion, Sep 10, 2:22 AM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PDT WED SEP 10 2014

.DISCUSSION...A LONG-DURATION HOT AND DRY PATTERN IS UNDERWAY ACROSS THE
FORECAST AREA AND WILL PRESENT CHALLENGES TO FIREFIGHTING CREWS IN
NORTHERN CALIFORNIA AND SOUTHERN OREGON. UPPER LEVEL RIDGING IS
DOMINATING THE WEATHER PICTURE THIS EVENING AND WILL DO SO THROUGH
THE WEEKEND AT LEAST...BRINGING WELL ABOVE NORMAL TEMPERATURES TO
THE REGION AND PREVENTING ANY CHANCE FOR PRECIPITATION. ENSEMBLE
MODEL DATA SUGGESTS THIS HEAT IS IN THE TOP 10 PERCENT FOR THIS
TIME OF YEAR. AGAIN...GIVEN THAT WE STILL HAVE SIGNIFICANT
WILDFIRE ACTIVITY IN THE FORECAST AREA...WILL BE WEAVING A GOOD
BIT OF FIRE WEATHER CONCERNS INTO THIS DISCUSSION DUE TO THE
POTENTIAL IMPACTS.

A THERMAL TROUGH IS SETTING UP OVER NORTHERN CALIFORNIA AND IS
EXTENDING NORTH INTO SOUTHWESTERN OREGON THIS MORNING...GENERATING
DRY NORTHEASTERLY WINDS OVER MUCH OF SISKIYOU COUNTY.  HIGHER
TERRAIN IN SISKIYOU COUNTY AND THE CASCADES HAVE CURRENT HUMIDITIES
30 PERCENT OR LESS...AND FURTHER DRYING IS EXPECTED THE NEXT
SEVERAL DAYS. AFTERNOON HUMIDITIES IN THE WARMEST LOCATIONS IN
NORTHERN CALIFORNIA WILL EASILY HIT SINGLE DIGITS. AT THE CURRY
COUNTY COAST THE OFFSHORE FLOW WILL RESULT IN WARM TEMPERATURES THIS
AFTERNOON...LIKELY REACHING INTO THE 80S. AT INLAND LOCATIONS...AFTERNOON
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL UNDER CLEAR
SKIES. THE MARINE LAYER WILL BE PRACTICALLY NONEXISTENT THROUGH
THE WEEK DUE TO DRY OFFSHORE FLOW.

TONIGHT FIRE WEATHER CONDITIONS BECOME MORE CRITICAL AS HUMIDITIES
REMAIN LOW AND EASTERLY WINDS INCREASE SOME. SISKIYOU COUNTY
BOUNDARY LAYER WINDS ARE NOT SUPER IMPRESSIVE SO NO FORMAL FIRE
WEATHER PRODUCTS WILL NOT BE ISSUED AT THIS TIME...BUT POOR HUMIDITY
RECOVERIES WILL CHALLENGE FIREFIGHTING EFFORTS AS FIRE BEHAVIOR
COULD REMAIN ACTIVE ALL NIGHT. FARTHER NORTH OVER THE CASCADES THE
WINDS ARE MORE SIGNIFICANT BUT HUMIDITIES WON'T BE INCREDIBLY LOW.
AGAIN...NO PRODUCTS ARE BEING ISSUED FOR THIS CURRENTLY BUT THE WIND
SPEEDS AND HUMIDITIES COULD CAUSE SIGNIFICANT FIRE BEHAVIOR.
WE'LL CONTINUE TO MONITOR THE LATEST DATA FOR ANY POTENTIAL FIRE
WEATHER PRODUCT ISSUANCES.

ON THURSDAY AND FRIDAY THE THERMAL TROUGH MOVES INLAND...AND
TRADITIONALLY THESE ARE THE HOTTEST DAYS WITH A COOLDOWN OCCURRING
AFTERWARD. IT WILL CERTAINLY BE HOT WITH TEMPERATURES 10 DEGREES
ABOVE NORMAL...BUT THIS IS NOT A TRADITIONAL SUMMER WITH DROUGHT
CONDITIONS AND RECORD HIGH TEMPERATURES...AND THE THERMAL TROUGH
LINGERS THROUGH SUNDAY WITH CONTINUED HOT AND DRY CONDITIONS
EXPECTED. THIS PATTERN WILL UNFORTUNATELY OFFER LITTLE TO NO RELIEF
FOR FIREFIGHTING EFFORTS ACROSS THE AREA. SMOKE WILL BEGIN TO BE
TRANSPORTED NORTHWARD FROM SISKIYOU COUNTY LATE THURSDAY AND SMOKE
MAY BEGIN TO AFFECT THE ROGUE VALLEY.

IN THE EXTENDED...THE GFS PUSHES A SHORTWAVE INLAND EARLY NEXT WEEK
WHICH WOULD BRING COOLER TEMPERATURES TO THE REGION. HOWEVER...AS
HAS BEEN THE CASE...THESE COOLDOWNS IN THE EXTENDED HAVE VERIFIED AS
BEING SHORT-LIVED AND USUALLY MUCH TAMER THAN MODELS HAVE SUGGESTED.
THE ECMWF HAS ALREADY BACKED OFF OF THIS SOLUTION...KEEPING MAINLY
RIDGING OVER THE AREA THROUGH TUESDAY. THE FORECAST REFLECTS A WARM
AND DRY PATTERN IN THE EXTENDED.

&&

.AVIATION...EXPECT AREAS OF IFR/LIFR STRATUS/FOG ALONG THE NORTH
COAST AND COASTAL VALLEYS THIS MORNING CLEARING TO VFR BY 18Z. THE
REMAINDER OF THE AREA WILL REMAIN VFR THROUGH TODAY...EXCEPT FOR SOME
REDUCED VISIBILITY IN WILDFIRE SMOKE OVER WESTERN SISKIYOU COUNTY.
STRATUS MAY BRIEFLY RETURN TO THE COAST EARLY THIS EVENING, BUT
OFFSHORE FLOW STRENGTHENS AND VFR WILL LIKELY PREVAIL OVERNIGHT.
SPILDE

&&

.MARINE...UPDATED 300 AM PDT WED 10 SEP 2014...BOTH OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH NEAR THE COAST WILL CONTINUE TO
STRENGTHEN. AS A RESULT...NORTH WINDS AND WIND WAVE DOMINATED SEAS
WILL INCREASE...PEAKING OVER THE SOUTHERN OUTER WATERS THIS
AFTERNOON AND EVENING WHEN GALES AND VERY STEEP SEAS ARE LIKELY.
THE NORTH WIND PATTERN WILL PERSIST THROUGH THURSDAY...THEN THE
THERMAL TROUGH WILL WEAKEN AND MOVE INLAND FRIDAY WITH LIGHTER
WINDS AND SEAS OVER THE WATERS. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...     FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.

CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ084-085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
     FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT THURSDAY FOR PZZ376.

NSK/NSK/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:20 AM PDTSmall Craft Advisory for WindsMFR24 hr
Sep 10, 2:30 PM PDTFire Weather WatchMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more24 hr
Sep 10, 2:30 PM PDTRed Flag WarningMFRSiskiyou20 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.